I took Gynomin because I wanted to have my periods but still they did not come

Dear doctor, two weeks ago I took Gynomin because I wanted to have my periods but still they did not come. What else can I use?

 

BY Dr Vincent Karuhanga

IN SUMMARY

Dear doctor, two weeks ago I took Gynomin because I wanted to have my periods but still they did not come. What else can I use?

Cynthia
Dear Cynthia, amenorrhea is lack of periods. Primary amenorrhea is the failure of periods to start by age 16 years, and yet a girl has developed breasts and other characteristics of puberty and is growing normally.

The absence of menstrual periods for three consecutive cycles in a woman who had begun periods is called secondary amenorrhea. The latter is mostly due to pregnancy but it happening in an older woman may indicate the dawn of menopause. Gynomin is a drug used to cause a woman who is not pregnant or in menopause to have periods again.

Advertisement

It is therefore important for any woman who misses her periods to have an investigation to rule out menopause or pregnancy, instead of merely taking Gynomin.

The drug may have failed to work because you are either pregnant, beginning menopause or may have another problem. This is worth investigating given that missing periods has many causes, which may not always be solved by merely taking Gynomin.
Many people think that if they are pregnant, the pregnancy may be flushed out by anything rumoured to cause bleeding from the womb. This includes taking quinine tablets, aspirin and Gynomin.

It is only when these fail that they resort to seeing a doctor but sometimes when it is too late to treat the cause satisfactorily.

Why does my vagina itch during my menstrual periods?

Jessica

Dear doctor, whenever I am in my periods my private parts itch a lot. When I bathe, I use a kyangwe (local sponge) to scratch that part and it even swells. What can I do, to stop periods because without periods I am okay?

Dear Jessica, much as you think it is the periods which is causing itching, it is likely that you are allergic to sanitary pads. Many of those on the Ugandan market today are fake. The allergy alone can cause swelling of the vulva, which may be worsened by scratching.

Even if the pads are not fake, Methyldibromo glutaronitrile, which is a preservative used in many cosmetics, and pads or synthetic material in the pads like rayon may be to blame for the allergy.

You start using non-scented cotton, non-rayon pads or tampons or diva cups for periods. If this fails to help, you should visit your doctor because some women get itching around the time of periods due to Candida infections, “slashing” or unknown applications.

I am experiencing pain in my private parts

Dear doctor, I have this problem of not going for even an hour without urinating and I feel pain in my private parts. They checked my urine, for signs of urinary tract infection, but it was negative. I was given Amitriptlyn. I fear to sleep with my husband because once I do, I feel pain. What should I do? Kanyana

Dear Kanyana, many times when a person has features of a lower urinary tract infection and yet the urine shows no germs, a condition called urethral syndrome is likely.
There are other non-infective causes with such symptoms that should be considered before suggesting it is a urethral syndrome. This includes injury, stress, allergies and infection by germs, which are not usually checked for in Uganda, such as Chlamydia.

Related to sex, those kinds of symptoms could be due to an infection of the so-called skenes gland (an equivalent to the prostate in men).Skenes gland is related to the urethra and is responsible for sexual fluids in many but not all women.

Also, your symptoms are common in women in menopause because of degeneration of tissues in the external reproductive areas. This is why contraceptive pills or hormonal replacement treatment may successfully treat the problem.

Addressing underlying psychological problems if found is very useful, which is the reason you may have been given Amitryptilin. In these circumstances, you need to avoid taking highly acidic foods, including spicy foods, exercise and having enough sleep. If they do not help, you should see your doctor again.

Dear doctor, what brings sleep during day?

Siya
Dear Siya, human beings sleep a third of their lives and mostly at night. When, for any reason, a person does not have good sleep at night in terms of quality and quantity, he or she will pay the sleep debt by sleeping during the day.

One may fail to sleep at night because of lifestyle (studying student, party animal) or one may have a condition denying him/her sleep (menopause, painful joints or arthritis, anxiety and stress).

On a hot afternoon, after a fatty or carbohydrate-laden lunch, many people may feel sleepy since much of the blood goes to the digestive system to help in digestion or to the skin to help in temperature regulation. This leaves the brain short on blood supply resulting in drowsiness.

Drugs, which cause sleep at night (valium) or during day (many cough syrups), may make one drowsy.

More From Monitor.co.ug
This page might use cookies if your analytics vendor requires them. Accept